Thanks for letting me know! - British Heart Fou...

British Heart Foundation
14,276 members9,191 posts

Thanks for letting me know!

lateguitarist
lateguitarist
16 Replies

During my "annual check up" weeks ago now (instigated by myself I might add) I asked if my DAPT medication should just drop down to Asprin as I understood the Clopidogrel often ceases after a year. "Can't understand the cardiologists notes we will have to write to him" came back the answer. So, on my way home today after having heard nothing I dropped into the surgery and asked the receptionist what was happening. She read my notes and promptly said "Oh yes he has said to stop the Asprin and continue with Clopidogrel" Nice of them to tell me but I am not surprised to be honest. Anyway is this usual? I have to say I am a little worried that it seems a bit slapdash, no explanation or any chance to ask questions. Am I expecting too much to think the original doctor might have at least rang up to tell me and ask if I had any questions? Do other people stop the Asprin like this?

16 Replies
oldestnewest
Calliope153

Make an appointment with the GP and get the GP to give you instructions regarding medications - do not take instructions from the receptionist.

1 like
Reply
lateguitarist

Receptionist was reading from the cardiologists notes not diagnosing it herself. However, I do feel that it would have been comforting to have had things explained by a GP, but to be honest I feel I am taking up valuable time. I guess if the cardiologist has said that, then that's it. Gone are the days when GP's would take the time to explain the why's and wherefores, obviously. I do wonder how long it would have taken them to contact me, if at all? It's not great, is it?

1 like
Reply
Calliope153

The receptionist in the surgery I use read from the notes about low iron levels and told me I needed a supplement. When I next saw the GP he was slightly annoyed (understatement) and explained that "whoever told me that had misunderstood what they were reading" - iron levels too high..... I wasn;t suggesting she was diagnosing but telling you which medications to stop.... I was on Cloppy dog for a year after my heart attack and aspirin for life - same as Prada.

1 like
Reply
lateguitarist

Well apparently it has been removed from my prescription so you would think that is fairly reliable. Surely we can't be questioning literally everything?? I was, however, very curious as to what others are prescribed. Maybe there is concern regarding stomach problems in people relatively young like moi.

1 like
Reply
Calliope153

Actually I was so naive when I first encountered the workings of the NHS I didn;t argue or challenge anything - when you are really sick you don;t have the energy and I believed in the system. After 2 years my experience has not been positive so I do question literally everything; some of my notes have been an interesting work of fiction and I have got only appointments when I have chased them.

2 likes
Reply
lateguitarist

The thing that annoys me, is if I had not rang up after a year and asked the local surgery if I was supposed to be having an annual check, I would still be none the wiser and be left in a months time arguing the toss with the local pharmacy. I am eternally grateful for the initial treatment I received but the aftercare has been rubbish, I am sorry to say. Would it not be correct for the GP I spoke to initially to contact me along the lines of "We have got confirmation from the cardiologist......" To be honest I am thinking of making a complaint to the surgery manager.

1 like
Reply
Calliope153

I think we are all in the same boat - emergency treatment outstanding and then left to get on with it. I appreciate how busy every medical person is but I wonder how much additional work is generated because of poor follow up procedures.

2 likes
Reply
cowparsley

I was left to get on with my pacemaker for 7 years.No HF nurse assigned,no rehab.I didn`t realize til I joined this forum that that`s not typical.When I next see cardiologist for my replacement pace maker I now know what questions to ask.

Reply
Prada47

Hi lateguitarist

Why are you on an Annual check up, have you had by pass surgery or stents ?

When on DAPT I had the Cloppy stopped after1 year and told to continue the Aspirin for life !!!

Regards

1 like
Reply
lateguitarist

Yes sorry should have said, no HA but 2 stents in LAD which was 96 % blocked. Still have 50% blockage in right artery but not considered worth stenting.

1 like
Reply
NorthantsSteve

It’s usual to drop either the aspirin or the other one (Clopidogrel or Ticagrelor). I think it’s more usual to drop the Clop (which is a super aspirin) unless Aspirin can’t be tolerated. But maybe it’s the other way round in your case as you’ve still got an artery with 50% blockage. And I agree - it’s not great.

2 likes
Reply
Hatchjd

I had 2 stents for 90% LAD and 80% LCX blockages July 1st. No HA. I also have a 40% RCA that wasnt stented. I am to stop Ticagrelor at 6 months. (Dec 31st) and continue Aspirin 75mg till the end of time. The shorter DAPT possibly because I did not have a heart attack, my angio followed a positive stress test.

Reply
NorthantsSteve

More recent hearties seem to have anti platelet therapy for less time than those of us who had it a few years ago. I think the risks outweigh the benefits after that point.

Reply
Janma123

After my hubby’s first HA and stent he was on clopidogrel and aspirin but suffered badly with his stomach. He was given omeprazole and told to stop the aspirin. He continued on clopidogrel and omeprazole for several years and was well. There were then concerns raised that omeprazole reduces the efficacy of clopidogrel and so he was changed to aspirin.

He was prescribed rivaroxaban and aspirin following a CABGx4 with the rivaroxaban being stopped after 7 weeks.

He is now on Edoxaban following a stroke.

Reply
lateguitarist

Thank you for this useful advice. I have also read this morning that Omeprazole should not be taken with Clopedogrel unless a doctor say's it is OK to do so, it also warns against the combination on the NHS website. I didn't ask yesterday but will phone back to check as initially I was on Lanzoprazole but I had problems with it . I presume they are similar but I am now worried that the cardiologist might not be aware I am on Omeprazole. To be honest I have now reached the stage where I have little faith that anything joined up is likely to happen. I am also going to complain to the local practice manager as I believe that the aftercare I have received has fallen short of what we should expect quite frankly.

Reply
Janma123

I agree with you - aftercare is hit and miss!

Apart from a check-up about 7 weeks after his surgery at which his Rivaroxaban was stopped he has never had any hospital follow-up and following his stroke, there was very little ‘after care’ once he came home.

He had been on both metformin and omeprazole for many years but was never monitored for vitamin b12 deficiency either. We were both concerned that he was developing either Parkinson’s or a form of dementia but it turned out his symptoms were all due to low b12, folate and vitamin d, and many of them have subsided since getting the correct treatment.

Best wishes.

Reply

You may also like...